MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NAIL CAP {} 0MM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. NAIL CAP {} 0MM; NAIL, FIXATION, BONE
Catalog Number 71634000
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, when the cap was screwed on the nail implanted on the patient the cap began to crack on the head until it was broken.Delay was not specified.No injury reported.Doctor decided to leave the nail without cap.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The head of the device fractured, but remained together, so no pieces are missing.The device was manufactured in 2018.The product evaluation found the device to have been cross-threaded during use, which could have contributed to the failure.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
NAIL CAP {} 0MM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8651734
Report Number1020279-2019-02089
Device Sequence Number2117868
Product Code JDS
UDI-Device Identifier03596010495709
UDI-Public03596010495709
Combination Product (Y/N)N
PMA/510(K) Number
K981529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71634000
Device Lot Number18EM23057
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1